| Model Number |
11.0 MM FLIP CUTTER II |
| Health Effect - Clinical Code |
No Clinical Signs, Symptoms or Conditions (4582)
| Date of Event |
05/13/2022
Type of Reportable Event
Malfunction
Additional Manufacturer Narrative
The contribution of the device to the reported event could not be determined as the device was not returned for evaluation.The root cause of the event could not be determined from the information available and without device evaluation.If the device becomes available for evaluation, a follow-up report will be submitted.
Event or Problem Description
On 05/13/2022, it was reported by a sales representative via sems that during a pcl reconstruction procedure, when the surgeon was drilling the femoral tunnel with an ar-1204af-110 flipcutter, the tip struck the top of the femoral notch and the flipcutter split open and broke.The tip was retrieved from the patient and then an ar-1204af-105 flipcutter was used and during use the tip bent.The case was completed by using a third flipcutter without further issue.
Additional Manufacturer Narrative
Complaint confirmed.One unpackaged ar-1204af-110 was received for investigation.Visual inspection identified that the cutting tip at the distal end of the flipcutter ii had broken.The remnants were noticeably bent/warped.However, functional testing revealed that the actuating mechanism was still operational.The remnants at the distal tip were able to be manipulated using the handle assembly.The cause remains undetermined, although a probable cause is attributed to user-applied mechanical forces.The bone quality encountered during the procedure was not provided.